Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2015, 3:34 PM CST for 4 counties in Mississippi. It was in force for 41 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2015, 3:34 PM CST (21:34 UTC)
- Expired
- Jan 3, 2015, 4:15 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Choctaw County, MS, Clay County, MS, Oktibbeha County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 64 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 3:35 PM CST | TSTM WND DMG | Ackerman, MS | REPORT OF A TREE DOWN IN ACKERMAN. |
| Jan 3, 3:40 PM CST | TSTM WND DMG | 4 Ene Ackerman, MS | REPORT OF A TREE DOWN ON HWY 12. REPORT RELAYED VIA SOCIAL MEDIA. |
| Jan 3, 3:45 PM CST | TSTM WND DMG | Sturgis, MS | MULTIPLE TREES DOWN IN STURGIS. REPORT RELAYED VIA SOCIAL MEDIA. |
| Jan 3, 4:00 PM CST | TSTM WND DMG | Starkville, MS | DAMAGE TO HOME AT 710 SOUTH MONTGOMERY STREET. TREE LIMB FELL THROUGH WINDOW FRAME. |
| Jan 3, 4:08 PM CST | TSTM WND DMG | 3 E Starkville, MS | TREE DOWN IN ASPEN HEIGHTS ON BLACKJACK ROAD IN STARKVILLE. |
| Jan 3, 4:11 PM CST | TSTM WND DMG | 2 E Starkville, MS | TREE DOWN PARTIALLY BLOCKING BLACKJACK RD. ADDITIONALLY...ONE HOME HAD A LARGE LIMB THROUGH THE FRONT WINDOW OF A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 11:04 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918
WUUS54 KJAN 032134
SVRJAN
MSC019-025-105-155-032215-
/O.NEW.KJAN.SV.W.0004.150103T2134Z-150103T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CST SAT JAN 3 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 415 PM CST
* AT 334 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHESTER...
AND MOVING NORTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHERWOOD AROUND 340 PM CST.
MABEN AND MATHISTON AROUND 345 PM CST.
CUMBERLAND AROUND 350 PM CST.
PHEBA AROUND 355 PM CST.
MONTPELIER AND GRIFFITH AROUND 400 PM CST.
PALA ALTO AROUND 405 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3350 8863 3350 8867 3338 8867 3330 8869
3328 8880 3329 8911 3327 8918 3338 8923
3355 8922 3376 8901 3376 8894 3382 8893
3381 8872 3369 8871 3368 8858
TIME...MOT...LOC 2134Z 217DEG 50KT 3338 8916
HAIL...1.00IN
WIND...70MPH
$$
AEG1 follow-up statement
750
WWUS54 KJAN 032156
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CST SAT JAN 3 2015
MSC019-155-032206-
/O.CAN.KJAN.SV.W.0004.000000T0000Z-150103T2215Z/
WEBSTER MS-CHOCTAW MS-
356 PM CST SAT JAN 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHOCTAW AND
EASTERN WEBSTER COUNTIES IS CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3350 8863 3350 8867 3338 8867 3330 8869
3328 8880 3329 8905 3358 8900 3376 8901
3376 8894 3382 8893 3381 8872 3368 8871
3368 8858
TIME...MOT...LOC 2156Z 231DEG 45KT 3345 8894
$$
MSC025-105-032215-
/O.CON.KJAN.SV.W.0004.000000T0000Z-150103T2215Z/
OKTIBBEHA MS-CLAY MS-
356 PM CST SAT JAN 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY AND
OKTIBBEHA COUNTIES UNTIL 415 PM CST...
AT 356 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONGVIEW...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STARKVILLE BY 405 PM CST.
MULDROW AND GRIFFITH AROUND 410 PM CST.
WEST POINT AROUND 415 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3350 8863 3350 8867 3338 8867 3330 8869
3328 8880 3329 8905 3358 8900 3376 8901
3376 8894 3382 8893 3381 8872 3368 8871
3368 8858
TIME...MOT...LOC 2156Z 231DEG 45KT 3345 8894
HAIL...1.00IN
WIND...70MPH
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 11:04 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 3, 11:04 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST SAT JAN 3 2015
.UPDATE...
THE PRIMARY ADJUSTMENT TO THE FORECAST THIS MORNING INCLUDES SHIFTING
THE SEVERE WEATHER RISK MORE INTO CENTRAL/ERN MS WHERE THE ELEVATED
THREAT FOR TORNADOES/DAMAGING WINDS/HAIL CONTINUES. THE FORECAST IS
GENERALLY ON TRACK WITH A RISK FOR FLASH FLOODING CONTINUING OVER
MOST OF THE AREA...AND ALL ELSE IS GENERALLY ON TRACK.
A STRONG SHORTWAVE TROUGH OVER THE SOUTHERN PLAINS WILL LIFT
NORTHEAST TODAY WITH MODEST HEIGHT FALLS APPROACH THE AREA THIS
AFTERNOON. THE INCREASED FORCING WILL HELP TO REINVIGORATE CONVECTIVE
COMPLEX CURRENTLY MOVING TOWARD THE NATCHEZ TRACE CORRIDOR AND
GUIDANCE BRINGS INTO ERN MS BY LATE THIS AFTN. THE BIG CONCERN
IS GREATER DESTABILIZATION TAKING PLACE OVER SE LA/SRN MS WITH
EFFECTIVE LOW LEVEL SHEAR/SRH (200+ M2/S2) AND SFC-BASED INSTABILITY
ON THE INCREASE THERE...WE CONTINUE TO BE CONFIDENT IN THE SEVERE
WEATHER POTENTIAL AND ELEVATED THREAT AREA GENERALLY ALONG AND SE OF
THE NATCHEZ TRACE CORRIDOR AS INTENSIFYING CONVECTION INTERACTS WITH
THE IMPROVING ENVIRONMENT WITH LATEST HRRR GUIDANCE SHOWING MID/
UPPER 60S DEWPOINTS UP TO THE GOLDEN TRIANGLE AREA BY EARLY/MID AFTN.
THE LATEST NEAR TERM GUIDANCE INDICATES THAT BROKEN LINEAR CONVECTIVE
SYSTEM MAY SOLIDIFY IN VICINITY OF CURRENT COLD POOL OVER WRN/CENTRL MS
AND GRADUALLY MOVE INTO ERN MS BY EARLY EVNG. AS THE SYSTEM SLOWS
DOWN...EXPECT POTENTIAL FOR INCREASING FLASH FLOOD THREAT WITH
INTENSE RAINFALL RATES PRODUCING LOCALIZED AREAS OF 3 TO 5 INCHES OVER
WET GROUND. /EC/
&&
.AVIATION...A MIX OF CLOUDS AND CONVECTION WILL RESULT IN MAINLY
MVFR/IFR FLIGHT CATEGORIES AT TAF SITES ACROSS THE AREA TODAY INTO
TONIGHT. SOME STORMS COULD BE SEVERE THIS AFTERNOON INTO THIS
EVENING...ESPECIALLY ACROSS CENTRAL...SOUTH...AND EAST MISSISSIPPI
(KHKS...KJAN...KGTR...KMEI...& KHBG)...AND CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL...AND SOME TORNADOES. WHILE SOME LIGHT
RAIN WILL LINGER ACROSS THE AREA OVERNIGHT INTO EARLY SUNDAY
MORNING...ESPECIALLY IN THE EAST...THE HEAVIEST CONVECTION SHOULD BE
EXITING EAST AND SOUTHEAST MISSISSIPPI BETWEEN 01-03Z THIS EVENING.
WINDS TODAY WILL BE GUSTY FROM THE SOUTH...BUT WILL GRADUALLY BECOME
MORE WESTERLY AND EVENTUALLY NORTHWESTERLY IN THE WAKE OF THE COLD
FRONTAL PASSAGE THIS EVENING AND OVERNIGHT. /19/
&&
.PREV DISCUSSION... /ISSUED 400 AM CST SAT JAN 3 2015/
INCREASING RISK FOR SIGNIFICANT ARCTIC OUTBREAK NEXT WEEK...
SHORT TERM...THIS SYSTEM SHOULD MOVE EAST OF AREA BY EARLY MORNING
SUNDAY...AND IN THE WAKE OF IT COLD AIR ADVECTION SHOULD RESULT IN
WIDESPREAD LOW CLOUDS AND SOME PATCHY LIGHT RAIN AND DRIZZLE INTO AT
LEAST EARLY SUNDAY. TEMPS SHOULD BE SOME 20 DEG COOLER SUNDAY THAN
SATURDAY. WITH THE SHORTWAVE PASSING THROUGH THE REGION REGIONAL
CROSS SECTIONS HOLDS ON TO SOME LOW CLOUDS FOR SUNDAY NIGHT. SO HAVE
GENERALLY PARTLY CLOUDY SKIES FOR THAT PERIOD...WHICH WILL HINDER
RADIATIONAL COOLING. SO WENT CLOSER TO A MILDER SOLUTION FOR SUNDAY
NIGHT./17/
LONG TERM...MONDAY THROUGH FRIDAY...THE MAIN FOCUS OF THE LONG TERM
CONTINUES TO BE THE MUCH COLDER AIR THAT IS FORECAST TO AFFECT THE
ARKLAMISS REGION DURING THE MIDDLE OF NEXT WEEK. THE FIRST SHOT OF
ARCTIC AIR WILL ARRIVE BEHIND THIS WEEKENDS STORM SYSTEM. A 1040MB
SURFACE HIGH WILL FILTER INTO THE REGION BEHIND THE FRONT BUT WILL
ONLY GIVE A SHORT...GLANCING BLOW AS THIS SFC HIGH WILL BE
PROGRESSIVE AND MOVE ACROSS THE OHIO VALLEY BY TUESDAY. THIS SHOT OF
COLDER AIR WILL BRING SUBFREEZING LOWS ON MONDAY AND TUESDAY AND
COOLER DAYTIME HIGHS FOR MONDAY. THERE WILL BE A SHORT MODERATION IN
TEMPERATURES ON TUESDAY BEFORE A DRY COLD FRONT MOVES THROUGH THE
REGION. THE AIR BEHIND THIS WILL BE THE COLDEST WE HAVE SEEN YET.
MODELS CONTINUE TO AGREE IN A 1050+ MB SURFACE HIGH DIVING SOUTH
INTO THE CENTRAL PLAINS. THIS WILL SPREAD A COLD AIRMASS DEEP INTO
THE SOUTH WITH SOME POTENTIAL FOR A HARD FREEZE...PARTICULARLY FOR
THE HIGHWAY 82 CORRIDOR. THIS WOULD BRING OVERNIGHT LOWS ON
WEDNESDAY NIGHT INTO THE TEENS AND DAYTIME HIGHS ON THURSDAY NOT
REACHING ABOVE FREEZING. THE REMAINDER OF THE AREA SHOULD SEE LOWS
WEDNESDAY NIGHT IN THE TEENS AND 20S BUT SHOULD GET ENOUGH WARMTH ON
THURSDAY TO REACH INTO THE UPPER 30S/AROUND 40. GIVEN THE TIGHTENED
PRESSURE GRADIENT OVER THE REGION LATER WEDNESDAY INTO EARLY
THURSDAY...THIS WILL CREATE WIND CHILL READINGS INTO THE SINGLE
DIGITS AND LOWER TEENS. OVERALL THIS PATTERN WILL LEAD TO AN
EXTREMELY COLD AND RAW PERIOD AS THE SFC HIGH STICKS AROUND OVER THE
REGION THROUGH THE END OF THE WEEK. /28/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ030-031-033-038-
039-045-046-051-052-056>058-064>066-072>074.
FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-
025>029-032-034>037-040>044-047>050-053>055-059>063.
LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Jan 3, 2:20 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 220 PM CST SAT JAN 3 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>044-047>049-053-054-059>063-042030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 220 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON THROUGH SUNDAY... THE SEVERE WEATHER POTENTIAL WILL CONTINUE OVER THE OUTLOOK AREA...PRIMARILY FOR LOCATIONS ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY...THIS AFTERNOON. THIS SEVERE WEATHER THREAT OVER THE OUTLOOK AREA IS EXPECTED COME TO AN END DURING THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ030-031-033-038-039-045-046-050>052-055>058-064>066-072>074- 042030- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 220 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON THROUGH SUNDAY... TORNADOES THREAT...ELEVATED TIMING...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THIS AFTERNOON AND TONIGHT FLOODING THREAT...ELEVATED TIMING...THIS AFTERNOON AND TONIGHT AN ELEVATED THREAT FOR SEVERE WEATHER CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES CONTINUES OVER THE OUTLOOK AREA FOR THE REMAINDER OF THIS AFTERNOON INTO TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST INTO AND THROUGH THE OUTLOOK AREA THROUGH THIS EVENING. IN ADDITION...INTENSE RAINFALL RATES ASSOCIATED WITH THE STORMS WILL PRODUCE LOCALIZED AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 19 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jan 3, 12:41 PM CST, 2 hours 53 minutes before
LAZ016-025-MSZ040-047-053-031925-
WARREN MS-ISSAQUENA MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
1241 PM CST SAT JAN 3 2015
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CST SAT JAN 3 2015
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES SOUTHEAST OF TENDAL TO 5 MILES
SOUTHWEST OF ST. JOSEPH AT 1242 PM CST...MOVING EAST AT 40 MPH.
PEOPLE IN CLAIBORNE...SOUTHERN ISSAQUENA AND WESTERN WARREN
COUNTIES...AND MADISON AND EASTERN TENSAS PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3254 9123 3257 9106 3259 9113 3263 9104
3260 9107 3257 9104 3261 9100 3264 9102
3267 9097 3266 9078 3193 9075 3186 9104
3187 9126 3181 9126 3186 9132 3178 9139
3246 9140
TIME...MOT...LOC 1842Z 253DEG 36KT 3238 9128 3188 9128
DHBLocal storm report, Jan 3, 12:46 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLOOD LAKE VILLAGE 33.32N 91.28W
01/03/2015 CHICOT AR EMERGENCY MNGR
60 PCT OF RURAL ROADS IN CHICOT COUNTY FLOODED
&&
GERARDSpecial weather statement, Jan 3, 1:42 PM CST, 1 hour 52 minutes before
MSZ035-036-042-048-032010-
HUMPHREYS MS-HOLMES MS-HINDS MS-YAZOO MS-
142 PM CST SAT JAN 3 2015
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CST SAT JAN 3 2015
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 8 MILES SOUTHWEST OF TINSLEY AT 142 PM CST...MOVING NORTHEAST
AT 50 MPH.
PEOPLE IN YAZOO...HOLMES AND SOUTHEASTERN HUMPHREYS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3314 8993 3290 8996 3271 9014 3266 9024
3266 9028 3263 9031 3258 9042 3258 9044
3257 9045 3253 9054 3297 9052 3329 9017
TIME...MOT...LOC 1942Z 216DEG 45KT 3267 9052
AEGLocal storm report, Jan 3, 2:07 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TORNADO OAK VALE 31.44N 89.96W
01/03/2015 LAWRENCE MS AMATEUR RADIO
COUPLE OF SPOTTER AND HAM REPORTS OF A TORNADO ON THE
GROUND NEAR OAK VALE
&&
GERARDLocal storm report, Jan 3, 3:16 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 6 WSW ROSE HILL 32.12N 89.10W
01/03/2015 JASPER MS BROADCAST MEDIA
POSSIBLE ROOF AND STRUCTURAL DAMAGE. POSSIBLE TORNADO.
&&
DCOXLocal storm report, Jan 3, 3:31 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TORNADO 3 WNW ROSE HILL 32.16N 89.05W
01/03/2015 JASPER MS EMERGENCY MNGR
TREES AND POWERLINES DOWN AT 3449 HIGHWAY 503 NEAR ROSE
HILL. ALSO REPORTS OF DAMAGE ON COUNTY ROAD 20.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:05 AM CST | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Jan 3, 10:32 AM CST | River Flood Warning | JAN | Hinds, Warren | 8 days |
| Jan 3, 10:41 AM CST | River Flood Warning | JAN | Neshoba | 9 days |
| Jan 3, 10:41 AM CST | River Flood Warning | JAN | Leake | 10 days |
| Jan 3, 11:02 AM CST | River Flood Warning | JAN | Lawrence | 70 hr |
| Jan 3, 12:41 PM CST | Special Weather Statement | JAN | Claiborne, Warren | 44 min |
| Jan 3, 1:23 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 67 min |
| Jan 3, 1:42 PM CST | Special Weather Statement | JAN | Holmes, Yazoo | 28 min |
| Jan 3, 1:47 PM CST | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Issaquena, Leflore and 4 more | 12 hr |
| Jan 3, 1:56 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 37 min |
| Jan 3, 2:11 PM CST | Tornado Warning | JAN | Covington, Jasper, Smith | 64 min |
| Jan 3, 2:21 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 114 min |
| Jan 3, 2:25 PM CST | Tornado Warning | JAN | Covington, Simpson | 35 min |
| Jan 3, 2:50 PM CST | Tornado Warning | JAN | Smith | 26 min |
| Jan 3, 2:54 PM CST | Tornado Warning | JAN | Rankin | 20 min |
| Jan 3, 3:05 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Winston | 40 min |
| Jan 3, 3:08 PM CST | Tornado Warning | JAN | Jasper, Lauderdale, Newton | 67 min |
| Jan 3, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 45 min |
| Jan 3, 3:37 PM CST | Tornado Warning | JAN | Jasper | 17 min |
| Jan 3, 3:43 PM CST | Flash Flood Warning | JAN | Covington, Jasper, Newton, Scott, Smith | 6 hr |
| Jan 3, 3:51 PM CST | Tornado Warning | JAN | Lauderdale | 13 min |
| Jan 3, 4:01 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 59 min |
| Jan 3, 4:02 PM CST | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 43 min |
| Jan 3, 4:13 PM CST | Flash Flood Warning | JAN | Kemper, Lauderdale | 6 hr |
| Jan 3, 4:20 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 3 hr |
| Jan 3, 4:23 PM CST | Tornado Warning | JAN | Kemper, Lauderdale | 24 min |
| Jan 3, 4:32 PM CST | Tornado Warning | JAN | Lowndes | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.